MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID

BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID
Model Number M001719050
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the patient experienced blood loss or hemorrhage.The over 75% stenosed target lesion was located in the mildly tortuous and mildly calcified carotid artery.A 10x31,5.9f,135cm carotid wallstent was selected for treatment.During the procedure, it was noted that the physician experienced difficulty advancing the device over the non-boston scientific wire.After the stent was deployed, extreme difficulty in removing the delivery system was noted.The delivery system was successfully removed, but the patient had a blood loss as a result of this event.The stent remains implanted, and the patient fully recovered after the procedure.
 
Event or Problem Description
It was reported the device was difficult to remove.The over 75% stenosed target lesion was located in the mildly tortuous and mildly calcified carotid artery.A 10x31,5.9f,135cm carotid wallstent was selected for treatment.During the procedure, it was noted that the physician experienced difficulty advancing the device over the non-boston scientific wire.After the stent was deployed, extreme difficulty in removing the delivery system was noted.The delivery system was successfully removed, but the patient had a blood loss as a result of this event.The stent remains implanted, and the patient fully recovered after the procedure.It was further reported that there was no treatment provided after the patient had a blood loss, and the patient is doing well post-procedure.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported the patient experienced blood loss or hemorrhage.The over 75% stenosed target lesion was located in the mildly tortuous and mildly calcified carotid artery.A 10x31,5.9f,135cm carotid wallstent was selected for treatment.During the procedure, it was noted that the physician experienced difficulty advancing the device over the non-boston scientific wire.After the stent was deployed, extreme difficulty in removing the delivery system was noted.The delivery system was successfully removed, but the patient had a blood loss as a result of this event.The stent remains implanted, and the patient fully recovered after the procedure.It was further reported that there was no treatment provided after the patient had a blood loss, and the patient is doing well post-procedure.It was further reported that the blood loss was due to loss of wire access.There was no vessel trauma or access site complication.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.This device is recommended for use with a 0.014" (0.36mm) guidewire as per the instructions for use (ifu).The device was returned with no guidewire inserted in the device, and the device was in a deployed state.The investigator was unable to advance a boston scientific guidewire onto the device in a deployed state.The investigator retracted the stainless-steel shaft and was able to advance the guidewire onto the device and remove it without any issues in a undeployed state.A visual and tactile examination identified no issues with the catheter or delivery system.The device was returned with the stent fully deployed from the delivery system.The stent was not returned for analysis.There were no issues noted with the stent cups or stent holders.The inability to advance or remove a guidewire from the device when it was in the fully deployed state was confirmed.
 
Event or Problem Description
It was reported the device was difficult to remove and patient experienced blood loss.The over 75% stenosed target lesion was located in the mildly tortuous and mildly calcified carotid artery.A 10x31,5.9f,135cm carotid wallstent was selected for treatment.During the procedure, it was noted that the physician experienced difficulty advancing the device over the non-boston scientific wire.After the stent was deployed, extreme difficulty in removing the delivery system was noted.The delivery system was successfully removed, but the patient had a blood loss as a result of this event.The stent remains implanted, and the patient fully recovered after the procedure.It was further reported that there was no treatment provided for the blood loss, and the patient is doing well post-procedure.It was further reported that the blood loss was due to loss of wire access.There was no vessel trauma or access site complication.

Brand Name
CAROTID WALLSTENT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21829796
Report Number2124215-2025-22459
Device Sequence Number9253486
Product Code NIM
UDI-Device Identifier08714729781127
UDI-Public(01)08714729781127(17)280523(10)35347265
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001719050
Device Catalogue NumberM001719050
Device Lot Number0035347265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer04/16/2025
06/01/2025
07/10/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/15/2025
06/24/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97434080-FA
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - MEDTRONIC SPIDERFX .014 WIRE; GUIDEWIRE - MEDTRONIC SPIDERFX .014 WIRE; GUIDEWIRE - MEDTRONIC SPIDERFX .014 WIRE; GUIDEWIRE - MEDTRONIC SPIDERFX .014 WIRE
Patient Age63 YR
Patient SexFemale